Addiction: Substance Abuse Community
My daughter-in-law is addicted to pain pills and just gave birth
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

My daughter-in-law is addicted to pain pills and just gave birth

I found out my daughter in law is addicted to pain pills she stole around 30 hydrocodone from me ona time and another time she stole about 30 tramadil . and I found another bottle of hrdrocodone with about 8 pills in it and she had taken all those too. She just gave birth yesterday now the baby is having withdrawls and he has alotof fluid in his lungs .So he is hooked up to all these machines helping him live. i called her dr. office and told them she has been in the hospital for a week and they were supposed to be weening her off of pain meds. I confronted her about it last week and she denied it . I gave her about 5 days to see if see would say anything to my son she did not, so I told him. He was very upset of course. One of my questions is she took at least 28 to 30 hydrocodone in a 2 day period then she started throwing up she throws up like gallons of bile. she says she has some kind of stomach disorder . Can taking all those pills be what is making her throw up like that??  Not a stomach Problem. My son beleives she stole the  pills but he thinks her vomiting all these different times is from a sickness. I think she gets  
pills from other people or places .  Does anybody have any answers.
Related Discussions
19 Comments Post a Comment
Blank
Avatar_m_tn
I'm sorry you are going through all of this! I especially feel for that sweet new grand baby of yours!

Does she throw up all the time? Because hydro can make you feel sick to your stomach and vomit. Especially if she is taking them on an empty stomach... which I always did because I didn't want food to interfere with my euphoria. It's always possible she has a stomach disorder, however, she could just be feeling sick and making herself vomit. I have done this and it would always alleviate any nausea for me. Who knows really unless she tells you the truth about all of it.

Hopefully she will come clean and let all of you help her!

God Bless
Blank
Avatar_f_tn
Yes,that amount of pills CAN make a person vomit. The bigger problem is her DENIAL.
That's what's going to cause her pain. She needs help. She caused damage to the baby and told no one of her addiction!!

I wish you and your family all the best.
Blank
Avatar_m_tn
Vicki,
Thank you for your information . I agree with you about the denial . I am just trying to make sure with other peoples help that I know more about her problem. The people who don't know whats going on keep saying the poor thing could not keep food down and she feels awful but its not her fault the baby is sick. I want to say something so bad but I haven't. What I can not understand is why the doctors kept on giving her drugs too I wonder if they are stupid or had a idea about her problem but had to keep her from having withdrawls. I called her doctors office and told them. I did not say who I was so who knows if they beleived me! Thank You so much for your help.
Blank
495284_tn?1333897642
I hope she will get the help she so desperately needs.  How is the baby doing?  The doctors and nurses know the baby is in wd right??
Blank
Avatar_m_tn
Thank You for your concern yes the doctors know because they were giving her pain meds too. So they were expecting it . I called her doctors office and told them she was stealing my pills I did not tell them my name So I do not no if they believed me. She would go to the hospital telling them she was in pain with a stomach problem I guess she screamed and everything. So the doctors where adding to the problem.Unless they did not want her to go into withdrawls. I don't no what to think. I am trying my hardest to get my son to see whats going on and not let her pull the wool over his eyes.
Thank You so much.
Blank
495284_tn?1333897642
I hope your son will see the "light" real soon.  This little baby is going to need a parent that is well to take care of her.  How is the baby doing today?  I am so sorry you have to go thru this.  It must be gutwrenching to watch your grandbaby go thru this.  I just became a grandma for the 2nd time 2 weeks ago and i cant imagine the heartache you must feel.  sara
Blank
Avatar_f_tn
My question is, do the doctors and staff know that the baby is going through withdrawals..or do they think its something else?
Blank
Avatar_f_tn
My question is, do the doctors and staff know that the baby is going through withdrawals..or do they think its something else?
Blank
Avatar_f_tn
I'm so sorry to hear about your problem and indeed when there is a baby involved it's everyone's concern. My thoughts and prayers are with you and the baby and your daughter in law.

Downey
Blank
Avatar_m_tn
What I would be more worried about is that she will damage her liver or the babies liver.....Taking that many hydrocodones (which most Dr. Prescribed Hydro's have 500mg of Acetometiphen in each pill).  You are only allowed 4,000 mg within 24 hrs which is only 8 pills and over 4,000 becomes extremely toxic to the liver and the babies liver.  The good thing is that depending on her length of use and the amount per day her withdrawl (withdrawal) symptoms should be short lived......For the babies sake, hopefully there has been no permenant damage and everything will be alright in a short while.  Just a small piece of advice......You have already told your son about your observation now leave it alone.....If he chooses to look the other way then you will push him away but if you let him deal with it on his own and be available for guidance in the future is usually the safest and best course of action......Again, only my opinion and I have seen it happen before, you do not want to turn out to be the bad guy with great intentions.....Best of luck and God Bless!!!!
Blank
Avatar_f_tn
Hi~  I hope the baby is doing better now...

I have a couple of thoughts to share with you...

Often times,doctors DO prescribe narcotics for their pregnant patients. It's either for a pain condition or BECAUSE they are already addicted. I don't know what the case is with your DIL.  But,I do know that it's better to keep the woman on a steady,low dose of a drug then to have her go into withdrawals while pregnant. Also,quitting cold turkey is very dangerous while pregnant.  In the case of you DIL,it sounds like she was medicating in ADDITION to what the doctor gave her. It's addictive behavior and very sad.  Try not to be upset with the doctors. Addicts are very cunning and sneaky. They seem perfectly fine and will promise the world and then just do whatever the hell they want to.

Sounds like she has a huge problem. Be patient. You'll catch her sooner or later. Just watch her closely and try not to say too much more to your son. He'll be watching her
now,I'm sure. Especially now that the baby has suffered because of this.
V.
Blank
Avatar_f_tn
if you withdraw from opiates  while pregnant, the baby experiences it 10 times worse, except the baby doesnt feel like **** for a week or so, the baby DIES from sudden withdrawal.... so it is not uncommon for a pregnant woman to be kept on pain meds if she is allready on them......   they usually prescribe methadone for pregnant mothers addicted to opiates......
and the vomiting? sounds dangerously like liver failure to me.....
ill pray for the baby
Blank
495284_tn?1333897642
How is the baby today?
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Addiction Answerers
352798_tn?1399301754
Blank
GoingToMakeIt
Near Seattle, WA
3197167_tn?1348972206
Blank
clean_in_ks
KS
3092482_tn?1383176848
Blank
weaver71
CA
4113881_tn?1401895587
Blank
ActingBrandNew
Torrance, CA
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
6942344_tn?1405732905
Blank
Amandag78
Perth, Australia